MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX20015UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents (one 2.0x15mm and one 2.0 x 8mm) to treat a moderately tortuous, moderately calcified lesion located in the distal circumflex (cx) artery.The devices were inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.It was reported that the first stent (pli 10, 2.0 x 15mm) dislodged during removal following a failed delivery.It was stated that difficulty delivering the stent occurred after pre-dilation.It was stated that during inspection of the device after removal, it was noted that the stent was not on the balloon.It was confirmed under fluoro that the stent came off the balloon at the edge of the guide.A non-medtronic guide was advanced and the stent was removed using a snare.Additional pre-dilation was carried out and another wire and guideliner were used.It was reported that the second resolute onyx rx (pli 20, 2.0 x 8mm) was attempted to be delivered but failed.Additional pre-dilation was carried out using an nc 2.0 balloon.The procedure was completed using a non-medtronic stent.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Product analysis summary: dislodged stent and snare were received for evaluation.The delivery system was not received for analysis.The dislodged stent was attached to a snare.Deformation was evident to the dislodged stent.Additional information: lesion exhibiting 99% stenosis the devices were prepped per ifu with no issues noted.There was no resistance noted during withdrawal of the 2.0x15 onyx device.It was indicated that there were no obvious issues with the second resolute onyx rx (pli 20, 2.0 x 8mm) device on inspection.The devices did not pass through previously deployed stents.Resistance was not noted when advancing the devices.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10338009
Report Number9612164-2020-02788
Device Sequence Number16888698
Product Code NIQ
UDI-Device Identifier00643169556645
UDI-Public00643169556645
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberRONYX20015UX
Device Catalogue NumberRONYX20015UX
Device Lot Number0009436944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight100